How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified Physician
Category: Medical
Satisfied Customers: 42258
Experience:  Experienced Physician trained in New York City. I'm ready to help.
Type Your Medical Question Here...
Dr. David is online now
A new question is answered every 9 seconds

what are the options for someone who has continuous bladder

This answer was rated:

what are the options for someone who has continuous bladder infections for the year 1/2.. My mom is 83 years young and this is no way to live.
Hello, this is Dr. David. I have read your question and I'm ready to help.

meshes can often cause frequent bladder infections

one option is to talk to her doctors about taking an antibiotic like bactrim 3 days a week like Monday, Wednesday and Friday week after week.

this has been studied and looked at and there are guidelines for this

see here

you can print out this guideline and show this to her doctors.

has she been on bactrim 3 days a week for long periods of time yet?
Customer: replied 2 years ago.

she has become allergic to very many of the drugs and this is one

..thats the problem.

look at table 4 in the article. there are many possible antibiotic options for daily preventative antibiotic therapy to prevent UTI

Cephalexin (Keflex)
Ciprofloxacin (Cipro)
Nitrofurantoin (Macrodantin)
Norfloxacin (Noroxin)
Trimethoprim (Proloprim)
Customer: replied 2 years ago.

She is allergic to all the meds that you put down, We don't know where to go from here. She is a tough case.

she needs to see an allergist and get skin testing to confirm if she is really allergic to all of those meds or if she is just having bad side effects which is different from allergy.

she should also consult with an infectious disease doctor as well.

has she had allergy testing to check for true allergies?

has she consulted with an infectious disease doctor.

another option is to have surgery to have the mesh removed if it is causing so many infections.
Dr. David and 4 other Medical Specialists are ready to help you